MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN; INTRAVASCULAR CATHETER
Model Number 381544
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Was reported that thee was an incident with the bd insyte¿ autoguard¿ winged shielded iv catheter 18ga 1.16in during use the wings adapter separated and required medical intervention.Material no.: 381544, batch no.: 9198681.The following information was provided by the initial reporter: verbatim: it was reported that there was an incident with this product and the patient had to have a mri to locate the sheath.It was clarified that the winged adapter separated from the catheter when inserted into patient.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaint can't be confirmed and the root cause is undetermined.
 
Event or Problem Description
Was reported that thee was an incident with the bd insyte¿ autoguard¿ winged shielded iv catheter 18ga 1.16in during use the wings adapter separated and required medical intervention.Material no.: 381544 batch no.: 9198681 the following information was provided by the initial reporter: verbatim: it was reported that there was an incident with this product and the patient had to have a mri to locate the sheath.N it was clarified that the winged adapter separated from the catheter when inserted into patient.

Brand Name
BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9688045
Report Number1710034-2020-00066
Device Sequence Number1810026
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number381544
Device Catalogue Number381544
Device Lot Number9198681
Initial Date Received by Manufacturer 01/19/2020
Supplement Date Received by Manufacturer01/19/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;